Teprotumumab-related adverse events common but mild
Most adverse events (AEs) in patients with thyroid eye disease (TED) treated with teprotumumab are common but most are mild to moderate in severity, although they can cause some patients to interrupt or stop treatment, according to a presentation at AAO 2021.
In this multicenter observational study, 51 patients with TED who were treated with teprotumumab were monitored for a mean of 35 weeks.
During the treatment and follow-up period, 78% (n = 48) of patients developed teprotumumab-related AEs that developed after a mean of 2 infusions (range: 1-5 infusions).
Below were the most reported AEs:
Muscle cramps (58%)
Hair loss (33%)
Hearing loss (23%)
Of those that reported AEs, 80% (n = 32) were mild to moderate and did not affect treatment, 20% (n = 8) required treatment interruption (n = 2) or treatment cessation (n = 6).Resolution of improvement of AEs was noted in 63% (n = 25) of patients, with 30% (n = 12) experiencing persistent symptoms at the last follow-up visit.
Sears CM, et al. Teprotumumab-Related Adverse Events in TED. Presented at: AAO 2021.
Grandin Library Building
Six Leigh Street
Clinton, New Jersey 08809